Alert archive / South Carolina / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 60, NWS Charleston, SC

May 14, 20124 counties in South Carolina

NWS Charleston, SC issued this severe thunderstorm warning at May 14, 2012, 2:09 PM EDT for 4 counties in South Carolina. It was in force for 15 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 14, 2012, 2:09 PM EDT (18:09 UTC)
Expired
May 14, 2012, 2:24 PM EDT
In force
15 min
Issued by
NWS Charleston, SC
Area
Storm-based polygon

Counties Beaufort County, SC, Charleston County, SC, Colleton County, SC, Jasper County, SC

The radar

The Charleston,SC radar (KCLX), 58 km from the middle of the area, began a volume at 18:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 12:00Z, 6.2 hours before the alert went out and 66 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 12:00Z on 2012-05-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 518 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 12:00Z on 2012-05-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 96 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
518 J/kg
Mixed-layer CIN
-5 J/kg
Mixed-layer LCL
722 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
96 m²/s²
0-3 km storm-relative helicity
143 m²/s²
Significant tornado parameter
0.1
Supercell composite
1.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

474 
WUUS52 KCHS 141809
SVRCHS
SCC013-019-029-053-141915-
/O.NEW.KCHS.SV.W.0060.120514T1809Z-120514T1915Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
209 PM EDT MON MAY 14 2012

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL BEAUFORT COUNTY IN SOUTHEAST SOUTH CAROLINA...
  EXTREME SOUTHWESTERN CHARLESTON COUNTY IN SOUTHEAST SOUTH
  CAROLINA...
  SOUTHEASTERN COLLETON COUNTY IN SOUTHEAST SOUTH CAROLINA...
  EAST CENTRAL JASPER COUNTY IN SOUTHEAST SOUTH CAROLINA...

* UNTIL 315 PM EDT

* AT 209 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM...NEAR LEMON ISLAND...MOVING NORTHEAST AT 20
  MPH.

  PREPARE NOW FOR THE FOLLOWING HAZARDS...
  DAMAGING WINDS IN EXCESS OF 60 MPH...
  HAIL UP TO QUARTER SIZE...

* SOME LOCATIONS IN THE WARNING INCLUDE...
  LEMON ISLAND...CALAWASSIE ISLAND...LAUREL BAY...SHELL POINT...
  BURTON...CLARENDON...BEAUFORT MARINE CORPS AIR STATION...
  BEAUFORT...LADYS ISLAND...DALE...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE SHELTER AS THUNDERSTORMS APPROACH.

REPORT HAIL...DOWNED TREES...LIMBS...AND POWER LINES DIRECTLY TO THE
CHARLESTON NATIONAL WEATHER SERVICE AT 1-888-383-2024...WHEN IT IS
SAFE TO DO SO.

&&

LAT...LON 3244 8036 3247 8039 3246 8041 3249 8043
      3248 8047 3245 8047 3241 8042 3238 8042
      3228 8086 3246 8091 3271 8051 3250 8035
      3248 8038 3244 8034
TIME...MOT...LOC 1809Z 241DEG 19KT 3240 8082

$$

JAQ
1 follow-up statement
511 
WWUS52 KCHS 141824
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
224 PM EDT MON MAY 14 2012

SCC013-019-029-053-141834-
/O.CAN.KCHS.SV.W.0060.000000T0000Z-120514T1915Z/
CHARLESTON SC-JASPER SC-COLLETON SC-BEAUFORT SC-
224 PM EDT MON MAY 14 2012

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL BEAUFORT...
SOUTHEASTERN COLLETON...EAST CENTRAL JASPER AND EXTREME SOUTHWESTERN
CHARLESTON COUNTIES HAS BEEN CANCELLED...

AT 224 PM EDT...RADAR INDICATED THAT THE THUNDERSTORM THAT PROMPTED
THE WARNING HAD WEAKENED...THUS THE WARNING HAS BEEN CANCELED.

ALTHOUGH THE IMMEDIATE THREAT FOR DAMAGING WINDS AND LARGE HAIL HAS
ENDED...THUNDERSTORMS ARE STILL PRODUCING FREQUENT CLOUD TO GROUND
LIGHTNING STRIKES. THE SAFEST COURSE OF ACTION IS TO REMAIN INDOORS
UNTIL THE STORMS HAVE PASSED.

TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.

LAT...LON 3244 8036 3247 8039 3246 8041 3249 8043
      3248 8047 3245 8047 3241 8042 3238 8042
      3228 8086 3246 8091 3271 8051 3250 8035
      3248 8038 3244 8034
TIME...MOT...LOC 1824Z 241DEG 19KT 3244 8074

$$

JAQ

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at May 14, 1:43 PM EDT, 26 minutes earlier.

Area forecast discussion, May 14, 1:43 PM EDT, 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
143 PM EDT MON MAY 14 2012

.SYNOPSIS...
A BROAD AND WEAK AREA OF LOW PRESSURE AND A TRAILING COLD FRONT WILL
MOVE VERY SLOWLY TOWARD THE SOUTHEAST COAST THROUGH THE MIDDLE OF THE
WEEK...BEFORE SHIFTING INTO THE WESTERN ATLANTIC THURSDAY. HIGH PRESSURE
WILL THEN BUILD IN FROM THE NORTH FRIDAY THROUGH MONDAY. LOW PRESSURE
COULD FORM FAR OFFSHORE IN THE WESTERN ATLANTIC IN ASSOCIATION WITH
A CLOSED LOW ALOFT SATURDAY THROUGH MONDAY.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
EARLY MONDAY AFTERNOON...MULTICELL THUNDERSTORMS CONTINUED TO
DEVELOP AND ADVANCE TOWARD THE E/NE ACROSS THE REGION. CONVECTION
COVERAGE WAS GENERALLY ENHANCED ALONG A BROAD AXIS OF LOW LEVEL
CONVERGENCE EXTENDING FROM THE NE GULF OF MEXICO THROUGH THE
FORECAST AREA...WITHIN A DEEP LAYER CYCLONIC FLOW REGIME FEATURING
WEAK SHORTWAVES/UPPER DIFFLUENCE AS DEPICTED BY WATER VAPOR
IMAGERY. WITHIN THIS SYNOPTIC SCALE REGIME...THUNDERSTORM
CLUSTERS/BANDS WERE FOCUSED ALONG NUMEROUS MESOSCALE BOUNDARIES.
0-6 KM SHEAR AROUND 25 KT AND SBCAPES AS HIGH AS 1500-2500 J/KG
WILL CONTINUE TO SUPPORT AN ACTIVE CONVECTION REGIME FEATURING
MULTICELL THUNDERSTORMS THIS AFTERNOON.

MID LEVEL DRY AIR DEPICTED BY 12Z UPPER AIR OBSERVATIONS/ONGOING
WATER VAPOR IMAGERY AND MESOSCALE THUNDERSTORM/BOUNDARY
INTERACTIONS COULD BRIEFLY ENHANCE UPDRAFTS...SUPPORTING ISOLATED
PULSE SEVERE EVENTS FEATURING DAMAGING MICROBURSTS AND EVEN LARGE
HAIL. HOWEVER...WEAK MID LEVEL LAPSE RATES LESS THAN 6 C/KM AND
COVERAGE OF CLOUDS/PRECIPITATION WILL LIMIT THE OVERALL THREAT FOR
SEVERE WEATHER. ALSO...PWATS AROUND 1.5 INCH COULD SUPPORT VERY
HEAVY RAINFALL RATES. HOWEVER...THUNDERSTORMS WILL CONTINUE TO
MOVE STEADILY TOWARD THE NORTHEAST...LIMITING RESIDENCE TIME OF
HEAVY RAINFALL...AND ANY LOCALIZED FLOODING THREAT SHOULD REMAIN
LIMITED TO ECHO TRAINING SITUATIONS...IF ANY OCCUR.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH THURSDAY/...
TONIGHT...VERY LITTLE CHANGE TO THE OVERALL PATTERN FROM THE
AFTERNOON WITH THE LOSS OF DAYTIME HEATING...COVERAGE OF
SHOWERS/STORMS WILL DIMINISH AND SHOULD BECOME INCREASINGLY CONFINED
OFFSHORE. THE WEAK SURFACE LOW WILL REMAIN TO THE WEST WITH SW FLOW
IN THE LOWER LEVELS...AND WITH LINGERING MOISTURE AT LEAST ISOLATED
SHOWERS COULD CONTINUE TO DEVELOP THROUGH THE NIGHT. ANOTHER WARM
NIGHT IS ON TAP WITH LOWS ONLY REACHING THE MID TO UPPER 60S.

TUESDAY...SHORT WAVES WILL DROP INTO THE TROUGH FOUND ALIGNED NE TO
SW FROM TENNESSEE TO TEXAS...KEEPING A DEEP SW FLOW AND A FEED OF
SUB TROPICAL MOISTURE ACROSS THE SE STATES AND THE LOCAL FORECAST
AREA. AT THE SAME TIME THERE IS THE BROAD AND WEAK LOW PRESSURE
SYSTEM AND ITS ASSOCIATED COLD FRONT FOUND STRUGGLING TO MOVE EAST
INTO THE SE PART OF THE COUNTRY. WITH WEAK NVA TO PREVAIL DURING THE
FIRST PART OF THE DAY....MUCH OF OUR RAIN CHANCES WILL COME DURING
THE AFTERNOON. MUCH OF THE DRIVING FORCE FOR CONVECTION WILL COME IN
THE FORM OF DAYTIME HEATING...THE SEA BREEZE...AND ANY BOUNDARIES
THAT FORM UPSTREAM FROM THE NEARLY STATIONARY COLD FRONT FOUND JUST
THIS SIDE OF THE APPALACHIANS. PWATS ARE NEAR THE 75TH PERCENTILE FOR
MID MAY...SO CHANCE POPS ARE IN ORDER FOR MOST LOCATIONS THE SECOND
HALF OF THE DAY. ALTHOUGH MID LEVEL LAPSE RATES ARE POOR...OUR LOW
LEVEL LAPSE RATES ARE MORE FAVORABLE. SBCAPE IN AS HIGH AS 1500-2000
J/KG AND LIFTED INDICES ARE NEAR -4 OR -5. BUT WITH DRY MID LEVEL
AIR NOTED ON SOUNDINGS AND CROSS-SECTIONS...THE RISK FOR GUSTY WINDS
CAN OCCUR IN A FEW OF THE STRONGER STORMS. BUT THIS RISK I NOT
SUFFICIENT ENOUGH TO INCLUDE IN THE HAZARDOUS WEATHER OUTLOOK. WE
DIDN/T GO AS HIGH AS THE LOW LEVEL THICKNESS FORECAST...BUT SOME
COMPRESSIONAL HEATING AHEAD OF THE UPSTREAM COLD FRONT WILL YIELD
MAX TEMPS IN THE MID AND UPPER 80S AWAY FROM THE SHORELINE.

WEDNESDAY...THE POSITIVELY TILTED TROUGH ALOFT WILL MOVE INTO CLOSER
PROXIMITY TO THE LOCAL AREA...WHILE ITS ASSOCIATED COLD FRONT MAKES
FURTHER RELUCTANT HEADWAY TOWARDS US. ACTUALLY PART OF THE FRONT
WILL MAKE IT TO THE COAST DURING THE AFTERNOON...BUT THAT/S NORTH OF
THE LOCAL AREA. THE PART OF THE FRONT WE/RE MOST CONCERNED WITH WITH
BE HESITANT IN MOVING IN...AS IT BECOMES PARALLEL TO THE FLOW ALOFT.
STILL...WITH THE FRONT IN CLOSER PROXIMITY AND CONSIDERABLE MOISTURE
YET AGAIN...WE/RE LOOKING AT A BETTER CHANCE OF SHOWERS AND
T-STORMS. THERE IS THE LEFT FRONT QUAD OF THE UPPER LEVEL JET TO
PROVIDE FORCING FOR ASCENT...AS UPPER DIVERGENCE AND DIFLUENCE
OCCURS. THIS ALONG WITH SOME COLDER MID LEVEL AIR...AS 500 TEMPS
DROP TO -13 OR -14C...WE MIGHT SEE SOME STRONG OR ISOLATED SEVERE
T-STORMS. STRONG WINDS AND MAYBE SOME HAIL WITH WET BULB NEAR 9K
FEET CAN OCCUR. HOWEVER...PROBABILITIES AND AREAL COVERAGE DOES NOT
JUSTIFY INCLUDING IN THE HAZARDOUS WEATHER OUTLOOK. TEMPS WILL AGAIN
REACH ABOVE SEASONAL NORMS.

THURSDAY...IT LOOKS LIKE THE MID LEVEL TROUGH AND SURFACE COLD FRONT
FINALLY MAKES IT INTO THE ATLANTIC. WHILE SOME DRIER AIR DOES WORK
IN FROM THE NW...THE CLOSE PROXIMITY TO THE DIFFUSE FRONT AND THE
SEA BREEZE SHOULD STILL PROVIDE US WITH SLIGHT CHANCE AND CHANCE
POPS. HOWEVER...ADJUSTMENTS TO THE RAIN CHANCES MIGHT BE NEEDED
IN LATER FORECASTS...PENDING THE TIMING OF THIS TRANSITION. LOWER
AND MIDDLE 80S WILL BE COMMON.

&&

.LONG TERM /THURSDAY NIGHT THROUGH SUNDAY/...
THE FORECAST FOR THE END OF THIS WEEK INTO THE EARLY PART OF NEXT
WEEK IS STILL SOMEWHAT UP IN THE AIR...BUT CONSENSUS SUGGESTS THAT
WE MIGHT GET BY WITH A FEW DAYS WITHOUT RAINFALL.

THE TROUGH IN THE ATLANTIC WILL CLOSE OFF DURING FRIDAY...CAUSING A
SURFACE LOW TO FORM SOMEWHERE OUT NEAR 30 NORTH AND 70 WEST. THAT
LOW LOOKS TO MEANDER WELL OFFSHORE DURING AT LEAST THE
WEEKEND...BEFORE TURNING NORTH AT SOME POINT EARLY NEXT WEEK AS THE
CLOSED LOW OPENS AND LIFTS OUT. AT THE SAME TIME...STRONG HIGH
PRESSURE WILL BUILD INTO THE AREA FROM THE NORTH. LARGE SCALE
SUBSIDENCE LOOKS TO TAKE HOLD...WHILE THE BEST LOW LEVEL CONVERGENCE
REMAINS SOUTH OF THE AREA. THIS SHOULD KEEP THE AREA GENERALLY FREE
OF RAINFALL...ALTHOUGH SOME COASTAL SHOWERS COULD CERTAINLY OCCUR.

ADDITIONALLY....A TIGHTER PRESSURE GRADIENT WILL FORM AND BREEZY
CONDITIONS WILL OCCUR EACH DAY FRIDAY THROUGH SUNDAY...ESPECIALLY
OVER OUR COASTAL COUNTIES. THE DRIER AIR MASS WILL ALLOW FOR NIGHT
TIME LOWS TO FALL INTO THE UPPER 50S ACROSS INTERIORS SECTIONS EACH
NIGHT...WHILE AMPLE INSOLATION WILL BOOST DAYTIME HIGHS INTO THE
LOWER 80S EACH AFTERNOON AWAY FROM THE COAST.

&&

.AVIATION /18Z MONDAY THROUGH SATURDAY/...
EARLY AFTERNOON RADAR TRENDS SUGGEST THAT THUNDERSTORMS WILL
IMPACT KCHS AND KSAV THIS AFTERNOON. WITHIN 18Z TAFS...INITIALLY
INDICATED GUSTY WINDS BUT VFR CONDITIONS WITHIN
THUNDERSTORMS...BUT EXPECT AMENDMENTS TO ADDRESS NEAR TERM
CONVECTIVE TRENDS. OTHERWISE...VFR EXPECTED OUTSIDE ANY
SHOWERS/TSTMS THIS AFTERNOON. TONIGHT...VFR THIS EVENING. ODDS
FAVOR VFR THROUGH THE NIGHT BUT BRIEF MVFR OR LOWER CONDITIONS
COULD OCCUR AT EITHER TERMINAL IF HEAVY RAIN OCCURS THIS
AFTERNOON.

THUNDERSTORMS SHOULD REDEVELOP TUESDAY...ESPECIALLY IN THE
AFTERNOON...BUT PROB30 IS NOT YET JUSTIFIED PRIOR TO 18Z.

EXTENDED AVIATION OUTLOOK...PERIODIC MVFR OR LOWER CONDITIONS WILL BE
POSSIBLE TUESDAY PM THROUGH WEDNESDAY OR PERHAPS THURSDAY DUE TO
LOW LEVEL MOISTURE AND SCATTERED SHRA/TSRA. VFR CONDITIONS WILL
RETURN BY FRIDAY.

&&

.MARINE...
THIS AFTERNOON AND TONIGHT...AS THE WEAK SURFACE LOW TO THE WEST
DRAWS SLIGHTLY CLOSER...S/SE WINDS WILL PREVAIL...ENHANCED BY THE
SEA BREEZE THIS AFTERNOON. THEN LATE TONIGHT THE FLOW WILL VEER
TOWARD THE SOUTHWEST. ASIDE FROM GUSTS AS HIGH AS 20 KT ESPECIALLY
ON CHS HARBOR THIS AFTERNOON...WINDS ARE EXPECTED TO REMAIN AT OR
BELOW 15 KTS THROUGH TONIGHT. SEA OF 2-4 FEET WITHIN NEARSHORE
WATERS AND AS HIGH AS 5 FT BEYOND 20 NM SHOULD PREVAIL.

ALTHOUGH PERIODIC SHOWERS AND T-STORMS WILL IMPACT THE COASTAL
WATERS TUESDAY THROUGH THURSDAY...THE GENERAL WIND AND WAVE
CONDITIONS WILL REMAIN WELL BELOW ANY SCA LEVELS. THAT COULD CHANGE
LATE IN THE WEEK...WITH THE POTENTIAL FOR A DECENT PINCHING OF THE
PRESSURE GRADIENT TO OCCUR. STRONG HIGH PRESSURE WILL BUILD OUT OF
THE NE STATES THURSDAY NIGHT INTO THE WEEKEND...WHILE LOW PRESSURE
FORMS FAR OFF THE SE COAST. THE RESULTING PRESSURE DIFFERENCE
BETWEEN THESE TWO FEATURES WILL BE LARGE ENOUGH TO CAUSE WINDS AND
SEAS TO LIKELY REACH HIGH ENOUGH WHERE SCA/S WILL BE REQUIRED LATER
THIS WEEK.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...NONE.
SC...NONE.
MARINE...NONE.

&&

SYNOPSIS...
NEAR TERM...SPR
SHORT TERM...
LONG TERM...
AVIATION...SPR
MARINE...SPR
Hazardous weather outlook, May 14, 3:48 AM EDT, 10 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON SC
348 AM EDT MON MAY 14 2012

AMZ330-350-352-354-374-GAZ087-088-099>101-114>119-137>141-SCZ040-
042>045-047>052-150800-
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING
GRAYS REEF NATIONAL MARINE SANCTUARY-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG-
INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH-
ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND BERKELEY-
INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER-
TIDAL BERKELEY-
348 AM EDT MON MAY 14 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL
WATERS...SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, May 14, 11:03 AM EDT, 3 hours 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
1103 AM EDT MON MAY 14 2012

SCZ043-141530-
INLAND COLLETON-
1103 AM EDT MON MAY 14 2012

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF COLLETON COUNTY
THROUGH 1130 AM EDT...

AT 1101 AM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM...NEAR LOWCOUNTRY REGIONAL AIRPORT...MOVING
NORTHEAST AT 25 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
COTTAGEVILLE AND ROUND O...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
DIME SIZE HAIL...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.

&&

LAT...LON 3306 8062 3306 8048 3304 8041 3294 8042
      3286 8040 3279 8043 3292 8068
TIME...MOT...LOC 1503Z 218DEG 21KT 3294 8060
Special weather statement, May 14, 12:49 PM EDT, 1 hour 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
1249 PM EDT MON MAY 14 2012

SCZ043-044-141715-
DORCHESTER-INLAND COLLETON-
1249 PM EDT MON MAY 14 2012

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF DORCHESTER AND
COLLETON COUNTIES THROUGH 115 PM EDT...

AT 1244 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...NEAR SPRINGTOWN...MOVING NORTHEAST AT 35 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
CANADYS...COLLETON...DORCHESTER...HARLEYVILLE...INDIAN FIELD...
PADGETTS...REEVESVILLE...RUFFIN...SAINT GEORGE...SMOAKS...WALTERBORO
AND WILLIAMS...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
DIME SIZE HAIL...
FREQUENT CLOUD TO GROUND LIGHTNING...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.

&&

LAT...LON 3328 8047 3326 8043 3327 8041 3309 8033
      3285 8073 3309 8097 3310 8093 3307 8090
      3309 8089 3313 8090 3314 8088 3334 8050
TIME...MOT...LOC 1650Z 222DEG 30KT 3312 8067
Special weather statement, May 14, 12:54 PM EDT, 1 hour 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
1254 PM EDT MON MAY 14 2012

GAZ116-117-119-138-139-141-141730-
COASTAL BRYAN-COASTAL CHATHAM-COASTAL LIBERTY-COASTAL MCINTOSH-INLAND
BRYAN-INLAND LIBERTY-
1254 PM EDT MON MAY 14 2012

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF LIBERTY...BRYAN...
CHATHAM AND MCINTOSH COUNTIES THROUGH 130 PM EDT...

AT 1249 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM...NEAR SUNBURY...MOVING NORTHEAST AT 20 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
BELFAST...FORT MCALLISTER...HALFMOON LANDING...KELLER...OSSABAW SOUND
AND SUNBURY...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
DIME SIZE HAIL...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.

&&

LAT...LON 3165 8127 3176 8136 3196 8115 3185 8100
      3183 8103 3182 8103 3181 8103
TIME...MOT...LOC 1654Z 234DEG 17KT 3175 8126
Special weather statement, May 14, 1:25 PM EDT, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
125 PM EDT MON MAY 14 2012

SCZ043-048-049-141800-
BEAUFORT-COASTAL COLLETON-INLAND COLLETON-
125 PM EDT MON MAY 14 2012

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF COLLETON AND BEAUFORT
COUNTIES THROUGH 200 PM EDT...

AT 125 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM...NEAR WHITE HALL...MOVING NORTHEAST AT 20 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
ASHEPOO...GARDENS CORNER...GREEN POND...HENDERSONVILLE...RITTER...
SHELDON AND WHITE HALL...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
PENNY SIZE HAIL...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.

&&

LAT...LON 3296 8042 3285 8041 3276 8046 3270 8045
      3258 8081 3270 8080 3278 8074
TIME...MOT...LOC 1726Z 244DEG 19KT 3274 8064

The office that day

Everything else NWS Charleston, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 14, 11:03 AM EDTSpecial Weather StatementCHSColleton27 min
May 14, 12:49 PM EDTSpecial Weather StatementCHSDorchester26 min
May 14, 1:25 PM EDTSpecial Weather StatementCHSColleton35 min
May 14, 1:41 PM EDTSevere Thunderstorm WarningCHSCharleston, Colleton49 min
May 14, 4:25 PM EDTSpecial Weather StatementCHSJasper35 min
May 14, 4:31 PM EDTSevere Thunderstorm WarningCHSBeaufort, Colleton, Hampton, Jasper40 min

Nearby

Severe Thunderstorm Warnings in South Carolina, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.